MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00511
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a pericardiocentesis procedure, a safe-t-j fixed core wire guide became stuck within an unknown sheath.The wire holder was flushed and/or the wire was placed in a bowl of heparinized saline or sterile water prior to use.The wire was not altered prior to use.The anatomy was not scarred.The wire was not difficult to advance into the sheath; however, it was difficult to remove from the sheath.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Upon return and initial evaluation of the device, part of the coating was missing from the wire guide at the location of a kink.
 
Additional Manufacturer Narrative
E3: occupation: point of use specialist.H3: device evaluated by mfg: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a pericardiocentesis procedure, a safe-t-j fixed core wire guide became stuck within an unknown sheath.The wire holder was flushed and/or the wire was placed in a bowl of heparinized saline or sterile water prior to use.The wire was not altered prior to use.The anatomy was not scarred.The wire was not difficult to advance into the sheath; however, it was difficult to remove from the sheath.The procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Upon return and initial evaluation of the device, part of the coating was missing from the wire guide at the location of a kink.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.An inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.Physical examination and testing of the returned device revealed that the distal end of the wire guide was slightly wavey.Measuring from the apex of the curve at approximately 4.5 cm, a portion of the green coating is missing, and a bend/kink was noted at the same location.A document-based investigation evaluation was performed.A review of the device history record noted two relevant non-conformances on six devices on the lot.However, all non-conforming products were scrapped, and there are 100% inspections in place to capture the non-conformance.A review of complaint history found no additional complaints for this lot number.The product ifu states, ¿warnings-this product is a delicate instrument.Avoid forceful angulation.Avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.Altering the tip¿s configuration or curve manually may damage the wire guide.Precautions- use medical imaging when you manipulate the wire guide.Do not advance or manipulate the wire guide without visual evidence of the corresponding movement of the distal tip.Inspect the wire guide for kinks or damage prior to use¿.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the returned device, complaint file, dmr, dhr, and ifu indicates that the device was manufactured to specification.Although two relevant non-conformances were noted on the final lot, all non-conforming products were scrapped.There are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming products exist in house or in the field.Based on the information provided and the results of the investigation, cook concluded that a component failure unrelated to the design or manufacturing of the complaint device caused this incident.Since the sheath used with the complaint wire was not returned, compatibility testing could not be performed.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21596933
Report Number1820334-2025-00258
Device Sequence Number9079953
Product Code DQX
UDI-Device Identifier00827002005112
UDI-Public(01)00827002005112(17)290510(10)16053393
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00511
Device Catalogue NumberTSCF-35-145-3
Device Lot Number16053393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown